MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part #: 352.311, synthes lot number: 5101120, supplier lot number: (b)(4), release to warehouse date: october 17, 2005, supplier: (b)(6).Although an mrr was generated on (b)(6) 2005, it is unknown if it is relevant to the current complaint of a ¿defective device¿, which is the only information available in (b)(4) as of (b)(6) 2020.The mrr states the non-conformance/findings were cosmetic in nature, with ¿burrs on inner-shaft¿.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the extraction screwdriver was received at us customer quality (cq) with the distal tip of the inner shaft broken.The broken off portion wasn't returned.This agrees with the reported complaint device failure/ defect identified? yes, the inner shaft has a broken tip.Dimensional inspection: the ø 2.0mm of the inner shaft proximal to the break was measured.Outer diameter: ø2.0 +0.1/-0.1 mm, caliper: ca (b)(4), measured diameter = ø 1.98 mm, conclusion: the measuring result does show conformity.No product design issues or discrepancies were observed during this investigation.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, that the extraction screwdriver was defective.Patient outcome is unknown.Upon investigation findings, this complaint became reportable as a malfunction on (b)(6) 2020.This report involves one (1) extraction screwdriver.This is report 1 of 1 for (b)(4).

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10390106
Report Number8030965-2020-05848
Device Sequence Number3447163
Product Code HXX
UDI-Device Identifier07611819790735
UDI-Public(01)07611819790735
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number5101120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1